Methotrexate headaches

Hi all, I have been switched to the MTX injections after years of tablets as I have had increasing levels of side effects that make the 2 days after MTX grim. So week 2 of injections and I am lying on the sofa unable to work and with a terrible headache and feel dreadful. Does anyone else get the headaches on top of the feeling dreadful and have they improved with the injections (over time). Last week I only felt a bit grim so I was feeling hopeful... Also on humira, folic acid (5mg 6 days a week), meloxicam, painkillers zzzz

7 Replies

oldestnewest
  • I started Humira 2 months ago and the first 2 injections gave me horrendous headaches and also really bad neck pain. These lasted up to 5 days at a time. But thankfully the last couple have been ok, still headaches but mild. Hopefully yours will settle soon. Clemmie

  • Thanks Clemmie, I have been to sleep and it has faded to a thumping headache rather than one I can't focus with. You poor thing, I feel grim with only a day or so of headaches, i don't know how you persevered for 5 days. I never used to have headaches with MYX, they are a new a pnd very unwelcome side effect. Best wishes.

  • Well I took far too much Brufen which wasn't a good idea!!! Ended up with dreadful colitis and couldn't leave the house for weeks until I started taking Imodium. But am hoping that the headaches won't return. I did find, many years ago that Indomethicin/Indocid caused really bad migraines and think that lots of our medications cause headaches. And you just don't know what to do once you've got them, do you? I hope that yours settle down soon. As it is I'm off to do my Humira injection soon and really hope that there are no headaches! Good luck. Clemmie

  • I had headaches on HCQ but none due to MTX tablets injections. It may be MTX but as Clemmie has pointed out she has them with Humira is it possibly the cause? I was having one step short of migraine type headaches which were diagnosed as being related to my neck (pre existing cervical spondylosis, OA) & there are known connections. I was even being sick as with a migraine but not otherwise like ones I've had in the past. I blamed mine on a newly introduced med & GP changed it but since realise it wasn't so wasn't necessary! Mine were continual though & they've eased considerably since a new relaxant med was introduced.

    I hope you can get to the bottom of the cause because they're no fun & interrupt lives.

  • Oh I hope it isn't the Humira! That would be a disaster! I am fairly sure it is the MTX as it only happens the day straight after my MTX - I wake up with a cracking headache and find it hard to focus. This morning was not far off how I felt with my one and only migraine but it has faded a bit now after I went back to bed (woke up in time to pick up my children from school thankfully!) so I think it is 'just' a headache. It is all so disruptive to getting on with life as you say. Kind regards.

  • Oh me too Pands, especially if it works well for you. I'd feel the same if it had been MTX causing mine but thankfully it wasn't. Necks can cause such problems though as I'd encountered with cervical spasm years ago so should really have recognised the signs but being newly introduced I naturally blamed a new med!

    Hope yours goes of it's own accord.....& soon.

  • Hello, oh dear, I have only recently started MTX injections,(having been on tablets) & have had no headaches - touch wood. Hope you sort it soon.

You may also like...